Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

20 Something Moms 20 Something Moms

Birth Control- The Stuff You Don't Hear About (Edit)

Posted by   + Show Post

So reading another post had me thinking about birth control.  Has anyone had NEGATIVE side effects from birth control?

I was on the pill between pregnancies, from 2006-2010. My skin was always clear, my periods on time and my weight, eh, so so. I never truly dieted so I don't know if my weight changed due to pill or lack of diet. 

I tried Mirena when I decided I was finished having children in 2008. My uterus rejected it, causing it to get stuck in my cervix and that lead to staph. My OBGYN office wouldn't connect me to my doctor, they said I was sick from  the flu that was going around. After it was finally removed, I went back on the pill.

I had my son in 2011. I got a tubal. After the first few months after my body regulated itself after the baby, I realized something. I felt a LOT different than I did the last 6 years or so. I used to suffer from anxiety pretty badly, depression, mood swings, anger, stress to the point my MIL was truly worried I'd have a stroke. These were thing I attributed to part of my personality. Now, that I haven't been on any birth control or pregnant in a year or so, I find myself happy, calm, I don't stay up all night worrying like I used to. I am hard to anger. Patient. Excited about the future. Weight loss is very easy for me now. I used to get anxiety over watching House because I was afraid of getting sick. I feel like a different person.

I don't know how much has to do with the pill or if I just grew up, but I'm just curious if anyone has ever had a similar experience?


EDIT:

I'd like to thank everyone for sharing their experiences! We all know what the fine print says about possible stroke or embolism but no one really thinks it will happen, or happen often. And as for your emotions, it's hard to put depression and the pill together so sometimes you just suffer alone without knowing why. Hopefully some of the replies here were able to help others! 

by on Jan. 23, 2013 at 6:30 PM
Replies (11-20):
Ameretto13
by on Jan. 23, 2013 at 9:45 PM

I had bad experiences with most bcs... The pill messed me up badly, depression/anxiety/weight gain.. The patch was the same... Depo was HORRIBLE! Mood swings up the hooha, no period for two years, and when I did have it (while still on depo) I last 75 days! I'm anemic so this is a BAD thing. I ended up pregnant on all three... I have the Mirena now, and I love it! No monthly, no migraines, no weight gain, no mood swings and NO ISSUES! I love it. And I haven't gotten pregnant in almost five years. :D I'm done having kids, between dh and I we have four kids and personally I don't want any more... But I'm not one to have surgery to have my tubes tied, scared of going under the knife and I have a hard time with anestetics... And I really don't want to have my period again, too many health issues when I do. 

ambermarie2006
by Amber on Jan. 23, 2013 at 9:48 PM
I got the Nuva ring and was hospitalized 1 week later for unbearable headaches. I could not see, hear, and cried in pain. Docs gave me 3 doses of pain meds before hooking me up to a pain drip until they found the cause. The ring had caused my hormone levels to max out and my body was going haywire

With Mirena I got pregnant lol! It was perfectly in place and everything too. My Mirena baby is 4 now.
Posted on CafeMom Mobile
ZakkarysMom
by Bronze Member on Jan. 23, 2013 at 9:51 PM
You had your period for 75 days? Thats crazy!!


Quoting Ameretto13:

I had bad experiences with most bcs... The pill messed me up badly, depression/anxiety/weight gain.. The patch was the same... Depo was HORRIBLE! Mood swings up the hooha, no period for two years, and when I did have it (while still on depo) I last 75 days! I'm anemic so this is a BAD thing. I ended up pregnant on all three... I have the Mirena now, and I love it! No monthly, no migraines, no weight gain, no mood swings and NO ISSUES! I love it. And I haven't gotten pregnant in almost five years. :D I'm done having kids, between dh and I we have four kids and personally I don't want any more... But I'm not one to have surgery to have my tubes tied, scared of going under the knife and I have a hard time with anestetics... And I really don't want to have my period again, too many health issues when I do. 


Posted on CafeMom Mobile
WillVon
by Bronze Member on Jan. 23, 2013 at 9:53 PM
1 mom liked this
I never had any negative side affects with the pill. I love it and can't wait to get on it again next month :-)
Posted on CafeMom Mobile
mommaslilmen
by Kimmy on Jan. 23, 2013 at 9:54 PM

ive learned, hormones in any dose and me= bad mood swings. i get to a point where i dont even want to be around myself.

i had a paraguard in for 18 months and thought it moved so had it taken out. After a few months I had another one put in. A month after it was put in I started bleeding heavily, passing large clots, and so much vaginal pressure i felt like i was in labor and couldnt walk. it took almost a month before my stupid ob finally took the iud out, and the pain persisted. turned out i was having pelvic and vaginal muscle spasms causing the pain. As for what caused me to start bleeding, no clue...but i'm never getting an iud again.

so now options for df and i after baby are very very slim. nfp is a no-go since i can't guarantee i will get enough sleep on nights im on the ambulance, both hate condoms, hormones in ALL forms are a nono, no iud....pretty much left to pull and pray, and diaphragm/spermicide

greengreengrass
by on Jan. 23, 2013 at 10:04 PM
The depo shot made me depressed, moody, angry, hairy, anxious and gain thirty pounds in three month, and it won't go away. That was 4 years ago.
Posted on CafeMom Mobile
Courtney610
by Courtney on Jan. 23, 2013 at 10:17 PM
4 moms liked this
I had issues with the pill, shot and 2 iud's. every birth control I tried caused me issues. Turns out my uterus was just an evil, evil bitch.
Posted on the NEW CafeMom Mobile
KimTaylor76
by on Jan. 23, 2013 at 10:34 PM
I was on the pill for about a year and I hated every minute of it. My period was never on time and it gave me terrible mood swings. I was so emotional, I cried at least 5 nights out of the week, for no reason at all. I will never take the pill again. Ever since I'm too scared to use anything that could mess with my hormones.
Posted on the NEW CafeMom Mobile
emilyelephant
by on Jan. 23, 2013 at 11:15 PM

I got pretty bad mood swings while on the pill, and on Tricylen (sp) I started vomiting it back up every time I took it, after taking it about 3 months, so had to switch to a different type of pill.  I couldn't remember to take it regularly so I'm on depo now. 

amberandmonker
by on Jan. 24, 2013 at 12:12 AM
1 mom liked this
I love this post. You're right.. Hardly no one talks about the negative side effects. I was on the pill for about 5 years then went off of it to get pregnant with our now 2.5 year old. After he was born I had an iud that got lodged in my cervix after two weeks. Seriously that was more painful than child birth. Then I did the implant.. I had a period that lasted for FIVE MONTHS not just spotting either. I became anemic. Then I finally said f it no more bc.. About a month after my implant was removed my dr discovered two tumors on my thyroid. Biopsy reveals they are not cancerous. But sometimes I wonder if all the birth control causing my hormones to fluctuate is what caused those tumors.
Posted on the NEW CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)